Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 24, NWS Corpus Christi, TX

July 20, 2005Goliad County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 20, 2005, 1:25 PM CDT for Goliad County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2005, 1:25 PM CDT (18:25 UTC)
Expired
Jul 20, 2005, 2:15 PM CDT
In force
50 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1529 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1529 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 201825
TORCRP
TXC175-201915-
/O.NEW.KCRP.TO.W.0024.050720T1825Z-050720T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
125 PM CDT WED JUL 20 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GOLIAD COUNTY IN TEXAS

* UNTIL 215 PM CDT

* AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FANNIN...OR
  ABOUT 9 MILES EAST OF GOLIAD...MOVING NORTHWEST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  GOLIAD BY 130 PM CDT
  5 MILES SOUTH OF WEESATCHE BY 140 PM CDT
  CHARCO BY 155 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR TEXAS.

LAT...LON 2858 9724 2875 9717 2902 9798 2877 9808

$$

JR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 20, 9:50 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 20, 9:50 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO REMOVE WIND ADVISORY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
950 AM CDT WED JUL 20 2005

.UPDATE...HURRICANE EMILY HAS MADE LANDFALL EARLY THIS MORNING AND
CONTINUES TO SLOWLY MOVE TO THE WEST.  THE STORM TIGHTENED UP
OVERNIGHT AND THE RAIN BANDS DIMINISHED ACROSS OUR AREA.  EXPECT THE
STORM TO EXPAND AGAIN TODAY AND WILL KEEP CATEGORICAL AND HIGH END
CHC POPS.  NORTHEASTERLY WINDS ACROSS THE AREA VEERING TO THE EAST
JUST OFF THE SURFACE ARE CREATING ENOUGH LOW-LEVEL SHEAR TO SUPPORT
ISOLATED TORNADOES.  WITH THAT IN MIND...SPC HAS ISSUED A TORNADO
WATCH FOR THE SOUTHERN TIER COUNTIES THROUGH 7PM THIS EVENING.  HAVE
MADE LITTLE CHANGE TO THE GOING FORECAST OTHER THAT TWEAKING
WIND/TEMP FIELDS.  WILL UPDATE THE ZONES SHORTLY TO ADD THE HEADLINE
FOR THE TORNADO WATCH. WILL ALSO DROP THE WIND ADVISORY TODAY AS
MOST OF THE STRONGER GUSTS WILL RESIDE IN SQUALLS AND WILL BE
COVERED BY SHORT-FUSED SPS.

&&

.MARINE...WINDS STILL SUSTAINED 25-30 KNOTS OVER THE GULF WATERS AND
SOUTHERN BAYS THIS MORNING AND SEAS REMAIN 15 TO 20 FEET.  EXPECT
THESE VALUES TO DECREASE DURING THE DAY AS HURRICANE EMILY MOVES
FARTHER INLAND.  WILL HAVE TO CONTINUE SCA FOR THE GULF WATERS LATER
THIS EVENING AND OVERNIGHT FOR SEAS BUT EXPECT SCEC FOR THE BAYS.

&&

.AVIATION...WIDESPREAD MVFR CIGS WILL CONTINUE THIS MORNING...BUT
SHOULD LIFT SLIGHTLY FOR THE AFTERNOON...ESPECIALLY ACROSS THE
NORTHEAST COUNTIES.  WINDS WILL GENERALLY REMAIN FROM THE ENE TODAY
AT 15-20KTS...WITH GUSTS OF 40-45KTS POSSIBLE IN SQUALLS. VSBYS WILL
GENERALLY REMAIN AT OR ABOVE 6SM TODAY...BUT AREAS OF SHOWERS AND
THUNDERSTORMS WILL LOWER CIGS TEMPORARILY DOWN TO AROUND 1SM AT
TIMES.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  88 78 93 75 93 /  80 50 40 20 30
VICTORIA        90 76 94 74 95 /  70 30 40 20 30
LAREDO          89 77 94 79 99 / 100 70 40 20 30
ALICE           88 76 94 74 96 /  90 50 40 20 30
ROCKPORT        88 81 93 78 93 /  80 40 40 20 30
COTULLA         91 76 95 75 98 /  80 60 40 20 30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING IS IN EFFECT FOR ARANSAS...CALHOUN...
       KLEBERG...NUECES...REFUGIO AND SAN PATRICIO COUNTIES UNTIL 7
       PM THIS EVENING.
     FLOOD WATCH IS IN EFFECT FOR WEBB...DUVAL...JIM WELLS...
       KLEBERG...NUECES AND SAN PATRICIO COUNTIES UNTIL 7 PM THIS
       EVENING.
     WIND ADVISORY IS IN EFFECT FOR DUVAL...JIM WELLS...KLEBERG...
       NUECES...SAN PATRICIO...REFUGIO...AND ARANSAS UNTIL 4 PM
       THIS AFTERNOON.
     TORNADO WATCH IS IN EFFECT FOR DUVAL...JIM WELLS...KLEBERG...
       NUECES...SAN PATRICIO AND WEBB COUNTIES UNTIL 7 PM THIS
       EVENING.
GM...SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS.

&&

JD/91...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Jul 20, 5:37 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CDT WED JUL 20 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-202100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
537 AM CDT WED JUL 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

HURRICANE EMILY IS MAKING LANDFALL THIS MORNING ALONG THE NORTHEAST
MEXICAN COAST WITH OUTER RAIN BANDS MOVING INTO SOUTH TEXAS.  THESE
RAIN BANDS WILL CONTINUE THROUGHOUT PARTS OF SOUTH TEXAS THROUGH THE
MORNING HOURS.  WINDS WILL GENERALLY BE BETWEEN 20 AND 25 MPH OVER
THE SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS THIS MORNING WITH
GUSTS UP TO 40 MPH IN SQUALLS.  RAINFALL AMOUNTS WILL GENERALLY RANGE
BETWEEN 1 AND 3 INCHES WITH ISOLATED AMOUNTS OF UP TO 4 INCHES BY
LATE THIS AFTERNOON.  IN ADDITION...ISOLATED TORNADOES WILL BE
POSSIBLE WITH THE STRONGER STORMS EMBEDDED WITHIN THE RAIN BANDS.
COASTAL FLOODING WILL CONTINUE ALONG THE BARRIER ISLAND AND BAYS
THROUGH THIS AFTERNOON AS STRONG EASTERLY WINDS AND SWELLS CONTINUE.
ASTRONOMICAL HIGH TIDE WAS EARLY THIS MORNING...AND TIDE LEVELS WILL
BEGIN TO FALL LATER THIS AFTERNOON.

OVER THE WATERS...DANGEROUS SEAS WILL CONTINUE THROUGH AT LEAST EARLY
AFTERNOON.  SEAS ARE RUNNING 10 TO 15 FEET IN THE NEARSHORE WATERS
AND 17 TO 21 FEET IN THE OFFSHORE WATERS.  SUSTAINED WINDS OF 20 TO
25 KNOTS WITH GUSTS TO 35 KNOTS CAN BE EXPECTED THROUGH EARLY
AFTERNOON.  IN ADDITION...WATERSPOUTS WILL BE POSSIBLE WITH SOME OF
THE STRONGER RAIN BANDS.

.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)

LINGERING LARGE SWELLS PRODUCED BY HURRICANE EMILY WILL CONTINUE TO
SLOWLY DECAY ON THURSDAY.  RIP CURRENTS WILL ALSO LINGER ACROSS AREA
BEACHES ON THURSDAY.  THE COMBINATION OF SWELLS AND RIP CURRENTS
WILL MAKE CONDITIONS DANGEROUS FOR SWIMMERS.  CONDITIONS WILL
IMPROVE BY THURSDAY NIGHT AND FRIDAY AS SEAS CONTINUE TO SETTLE
DOWN.  LOCALLY HEAVY RAINFALL IS EXPECTED ON SUNDAY AND MONDAY AS A
TROPICAL WAVE MOVES THROUGH SOUTH TEXAS AND THE ADJACENT WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING IF INTENSE RAIN
BANDS DEVELOP AND MOVE INTO THE COASTAL BEND.

DUNN
MB

In the hours before

Local storm report, Jul 20, 11:44 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 AM CDT WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TORNADO          1 NW ALICE              27.77N 98.08W
07/20/2005                   JIM WELLS          TX   LAW ENFORCEMENT

&&

SMART
Local storm report, Jul 20, 11:57 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1157 AM CDT WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TORNADO          10 NW ALICE             27.86N 98.18W
07/20/2005                   JIM WELLS          TX   LAW ENFORCEMENT

            MOBILE HOME COMPLETELY DESTROYED...SEVERAL HOMES
            DAMAGED...TREES DOWN ON COUNTY ROAD 120...122...123 AND
            CR 124...NO INJURIES.

&&

SMART
Local storm report, Jul 20, 12:22 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1222 PM CDT WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     FUNNEL CLOUD     10 N SAN DIEGO          27.90N 98.24W
07/20/2005                   DUVAL              TX   LAW ENFORCEMENT

            COUNTY ROAD 103

&&

SMART
Local storm report, Jul 20, 12:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 PM CDT WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TORNADO          10 N SAN DIEGO          27.90N 98.24W
07/20/2005                   DUVAL              TX   LAW ENFORCEMENT

            TORNADO ON THE GROUND NEAR COUNTY ROAD 103

&&

SMART
Local storm report, Jul 20, 12:27 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1227 PM CDT WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     FUNNEL CLOUD     3 NW SAN DIEGO          27.79N 98.27W
07/20/2005                   DUVAL              TX   LAW ENFORCEMENT

            COUNTY ROAD 336

&&

SMART
Local storm report, Jul 20, 1:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
125 PM CDT WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     FUNNEL CLOUD     OILTON                  27.45N 98.91W
07/20/2005                   WEBB               TX   LAW ENFORCEMENT

            SEVERAL FUNNEL CLOUDS REPORTED

&&

SMART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:26 PM CDTSpecial Marine WarningCRP2 hr
Jul 20, 9:48 AM CDTTornado WarningCRPDuval57 min
Jul 20, 10:24 AM CDTTornado WarningCRPJim Wells, Live Oak51 min
Jul 20, 10:50 AM CDTTornado WarningCRPNueces40 min
Jul 20, 11:03 AM CDTTornado WarningCRPJim Wells42 min
Jul 20, 11:31 AM CDTTornado WarningCRPBee, Live Oak, San Patricio44 min
Jul 20, 11:35 AM CDTTornado WarningCRPDuval25 min
Jul 20, 11:46 AM CDTTornado WarningCRPDuval44 min
Jul 20, 11:47 AM CDTTornado WarningCRPVictoria13 min
Jul 20, 11:50 AM CDTTornado WarningCRPJim Wells25 min
Jul 20, 12:16 PM CDTTornado WarningCRPLive Oak44 min
Jul 20, 12:18 PM CDTTornado WarningCRPJim Wells57 min
Jul 20, 12:25 PM CDTTornado WarningCRPDuval50 min
Jul 20, 12:26 PM CDTTornado WarningCRPGoliad49 min
Jul 20, 12:57 PM CDTTornado WarningCRPMcMullen63 min
Jul 20, 1:16 PM CDTTornado WarningCRPWebb59 min
Jul 20, 1:34 PM CDTTornado WarningCRPLive Oak56 min
Jul 20, 1:41 PM CDTTornado WarningCRPLa Salle64 min
Jul 20, 1:50 PM CDTTornado WarningCRPBee, Refugio40 min
Jul 20, 2:37 PM CDTTornado WarningCRPLa Salle, Live Oak53 min
Jul 20, 2:57 PM CDTTornado WarningCRPWebb48 min
Jul 20, 3:03 PM CDTTornado WarningCRPDuval42 min
Jul 20, 3:12 PM CDTTornado WarningCRPBee, Goliad27 min
Jul 20, 3:59 PM CDTTornado WarningCRPWebb61 min
Jul 20, 4:17 PM CDTTornado WarningCRPBee, Live Oak43 min
Jul 20, 5:13 PM CDTTornado WarningCRPWebb62 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.